Top
10
Doctor insights on: Symptoms Of Lamictal Rash

Share
1

1
Why does lamictal cause a rash?

Why does lamictal cause a rash?

Any drug can: Any medication can potentially cause skin rash. Although some are more likely than others to induce a rash. ...Read more

Lamictal (Definition)

Lamictal (lamotrigine) is an anti-epileptic medication, also called an anticonvulsant. Lamictal is used either alone or in combination with other medications to treat epileptic seizures ...Read more


2

2
What does the rash caused by lamictal look like?

What does  the rash caused by lamictal look like?

Bad hives, and more: Lamictal can cause a rare but sometimes fatal allergic reaction called S.J.S., E.M. Major, or T.E.N.. A person can have fever, malaise (general discomfort), skin itching, joint aches, and a fairly rapid appearance of reddened spots or patches all over. The rash can have "target" or "bulls-eye" spots, and even blisters. Eye irritation can occur, as well as sores on eyelids, lips, and in the mouth. ...Read more

See 1 more doctor answer
3

3
I think I have a lamictal rash, what should I do?

I think I have a lamictal rash, what should I do?

Stop and call Dr: Lamictal rashes can be serious and even life-threatening. I would stop the Lamictal immediately and contact your physician. ...Read more

4

4
The lamictal rash is back after 16 days is this possible?

The lamictal rash is back after  16 days  is this possible?

Stop? : If you stopped Lamictal 16 days, it is out of your system (half-life is ~24 hrs.) return of rash could mean: Lamictal wasn't the cause in first place, another rash cause has occurred, treatment suppressing rash has ceased (allowing rash to flare), rash has evolved and is healing (but changing appearance). If things are worsening, then back to your treating doctor! (oh, and avoid hot baths. ). ...Read more

5

5
Can you still get a rash from lamictal even though I have been on it for 8 months? I am on 25 mg 1x a day.

Can you still get a rash from lamictal even though I have been on  it for 8 months? I am on 25 mg 1x a day.

It's possible: Yes, it's possible to develop a rash to most drugs even after being on them for a long time. However, it is a more rare phenomenon. Drug rashes typically occur within the first week to 6 weeks of starting a medication. If you have a rash, I recommend having it evaluated by a dermatologist to see what the cause can be and to treat it if it's bothersome. ...Read more

7

7
Can a "lamictal rash" manifest in the groin?

Lamictal: Check with your physician immediately. Rash from Lamictal (lamotrigine) can appear anywhere in the body (groin, back, arms, torso). This could be more serious than just a simple drug allergy (steven johnson syndrome). Check with your physician to evaluate if substitution with a different medication is necessary. ...Read more

See 1 more doctor answer
8

8
Can you moss a dose of lamictal without having a rash? Or delay it by a few hours? How long can you go without getting a rash?

Can you moss a dose of lamictal without having a rash? Or delay it by a few hours? How long can you go without getting a rash?

Question correct?: Your question sounds as if you believe that by not taking a dose of Lamictal you will break out into a rash. That is not correct. The rash is produced by taking doses of lemek doll and the body's reaction to those pills. Your risk for a rash will be reduced if you do not take the doses of the medication. Does that answer your question or do you need to rephrase it? ...Read more

9

9
I take 200mg of lamictal. Does exposure to either the sun or a tanning bed put me at risk for the rash (that leads to stevens-johnson's disease)?

I take 200mg of lamictal. Does exposure to either the sun or a tanning bed put me at risk for the rash (that leads to stevens-johnson's disease)?

No: The Lamictal rash occurs in about 3-5% of patients and is most often an allergic or idiosyncratic reaction. Stevens-johnson may occur if a painful rash and the drug is continued. There is no solar exposure risk which accentuates the chance of rash, but using drug with Depakote does increase risk of rash to 7-9%. ...Read more

10

10
I've been on lLamictal for 7 years with no problems. Two days ago an itchy rash appeared on the right side of my face. Could this be a Lamictal rash?

I've been on lLamictal for 7 years with no problems. Two days ago an itchy rash appeared on the right side of my face. Could this be a Lamictal rash?

Unlikely: Usually, as you are I think surmising, the Lamictal rash comes on when you have begun this medication. It can be localized on the face alone, but usually it is more diffuse on the body. Again, it typically comes within weeks (not years) of administration. However, given the potential seriousness of rashes with the drug, I would get checked out with a dermatologist as soon as you can. ...Read more

Dr. John Chiu
2,616 doctors shared insights

Skin Rash (Definition)

A skin rash is a symptom in which a person has changes on part or all of his skin, such as color changes, bumps, blisters, oozing, peeling, ...Read more


Dr. Jeffrey Cohen
414 doctors shared insights

Lamotrigine (Definition)

Lamotrigine is employed to treat psychiatric problems, and epilepsy. It is one of many meds that can help multiple ...Read more